Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 20, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 28, 2014, 3:53 PM CDT for 8 counties in North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2014, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 28, 2014, 9:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 122 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS73 KBIS 282053 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 353 PM CDT SAT JUN 28 2014 ...GUSTY SOUTHERLY WINDS EXPECTED THROUGH THIS EVENING FOR THE JAMES RIVER VALLEY... .A DEVELOPING LOW PRESSURE SYSTEM OVER SOUTHWEST MANITOBA IS CAUSING STRONG SOUTHERLY WINDS THROUGH THE JAMES RIVER VALLEY THIS SATURDAY AFTERNOON. WINDS OF 30 TO NEAR 50 MPH CAN BE EXPECTED AT PLACES LIKE JAMESTOWN...OAKES...WISHEK...STEELE...HARVEY AND CARRINGTON. THE GUSTY WINDS WILL DIMINISH SLOWLY THIS EVENING. TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING OUTDOORS IN ELEVATED LOCATIONS SUCH AS TOWERS OR ROOFTOPS WILL BE HAZARDOUS. NDZ023-025-036-037-047-048-050-051-290200- /O.NEW.KBIS.WI.Y.0020.140628T2053Z-140629T0200Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 353 PM CDT SAT JUN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...THROUGH 9 PM SATURDAY EVENING * WINDS...30 TO 50 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
1 follow-up statement
930 WWUS73 KBIS 290228 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 928 PM CDT SAT JUN 28 2014 ...WIND ADVISORY ALLOWED TO EXPIRE... .WINDS HAVE SUBSIDED OVER THE ADVISORY AREA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ023-025-036-037-047-048-050-051-290330- /O.EXP.KBIS.WI.Y.0020.000000T0000Z-140629T0200Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 928 PM CDT SAT JUN 28 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED OVER THE ADVISORY AREA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 28, 2:50 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 28, 2:50 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SAT JUN 28 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 250 PM CDT SAT JUN 28 2014 THE HEAVY RAIN THREAT WILL CONTINUE OVER CENTRAL NORTH DAKOTA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. WILL MAINTAIN THE CURRENT FLASH FLOOD WATCH IN EFFECT UNTIL 00Z AS A RESULT. SURFACE LOW IS BEGINNING TO TIGHTEN UP AND LIFT NORTH ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. THIS HAS LED TO INCREASING WIND SPEED AND PERSISTENT LIGHT TO MODERATE RAINFALL ROTATING SOUTH ACROSS CENTRAL NORTH DAKOTA. THE LATEST HRRR CONTINUES TO PROG THE LOW TO CONTINUE TO LIFT NORTH INTO CANADA TONIGHT...WITH PRECIPITATION CHANCES TAPERING OFF FROM SOUTH TO NORTH THIS EVENING. THINK THE FLOODING THREAT SHOULD END ACROSS THE REGION BY LATE EVENING. FOCUS THEN SHIFTS TO THE WINDS ON SUNDAY. THE AFOREMENTIONED LOW IS PROGGED TO DEEPEN AS IT STALLS OVER LAKE MANITOBA. THIS WILL TIGHTEN THE GRADIENT FLOW OVER NORTH DAKOTA SUNDAY...LEADING TO WINDY CONDITIONS DEVELOPING AREAWIDE BY MID-MORNING AND CONTINUING THROUGH THE AFTERNOON. THE WINDIEST AREAS WILL LIKELY BE IN THE HIGHER TERRAIN OF SOUTHWESTERN NORTH DAKOTA. HOWEVER...WILL LET LATER SHIFTS DECIDE ON WHERE AND FOR HOW LONG TO PUT OUT A WIND ADVISORY (IF WARRANTED) FOR SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT JUN 28 2014 CYCLONIC FLOW ALOFT WILL CONTINUE OVER NORTH DAKOTA THROUGH MONDAY...GENERATING A CHANCE OF SCATTERED TO ISOLATED THUNDERSHOWERS. IN ADDITION...WITH THE SLOWER PROGRESSION OF THE UPPER LOW IN EXITING THE REGION...A STRONGER SURFACE LOW BENEATH THE UPPER LOW WILL RESULT IN A STRONG PRESSURE GRADIENT...WILL BRING GUSTY WEST TO NORTHWEST WINDS MONDAY. A RIDGE IN THE UPPER LEVEL PATTERN BUILDS OVER THE ROCKIES AND BEGINS TO PUSH INTO THE DAKOTAS BY TUESDAY NIGHT/WEDNESDAY...BRINGING SURFACE HIGH PRESSURE AND LITTLE TO NO CHANCE OF RAIN FOR WEDNESDAY AND THURSDAY. THE RIDGE FLATTENS BY FRIDAY AND CHANCES OF THUNDERSTORMS RETURN WITH FAST-MOVING DISTURBANCES IN THE UPPER FLOW THROUGH SATURDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 102 PM CDT SAT JUN 28 2014 MVFR/IFR CONDITIONS IN LIGHT TO MODERATE RAIN SHOWERS WILL CONTINUE OVER KBIS-KMOT-KJMS THROUGH THE AFTERNOON HOURS. PRECIPITATION WILL BEGIN TO TAPER OFF FROM SOUTH TO NORTH THIS EVENING AND OVERNIGHT LEADING TO VFR CONDITIONS DEVELOPING FROM SOUTH TO NORTH. WESTERLY WIND GUSTS UP TO 30 KNOTS WILL DEVELOP OVER WESTERN AND CENTRAL NORTH DAKOTA SUNDAY MORNING...WITH WINDY CONDITIONS CONTINUING THROUGH THE SUNDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ003>005-011>013-018>023-025-033>037-041-042-044>048-050-051. && SHORT TERM...TM LONG TERM...TM AVIATION...TM
Hazardous weather outlook, Jun 28, 2:56 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 256 PM CDT SAT JUN 28 2014 NDZ003>005-011>013-018>023-025-033>037-041-042-044>048-050-051- 292000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 256 PM CDT SAT JUN 28 2014 /156 PM MDT SAT JUN 28 2014/ ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH CONTINUES THROUGH EARLY THIS EVENING. EXPECT WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO GRADUALLY TAPER OFF THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE US HIGHWAY 2 CORRIDOR ON SUNDAY. WIDESPREAD RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED AREA WIDE ON MONDAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY. THE CHANCE OF THUNDERSTORMS RETURNS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-017-031-032-040-043-292000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-GOLDEN VALLEY-BILLINGS- SLOPE-BOWMAN- 256 PM CDT SAT JUN 28 2014 /156 PM MDT SAT JUN 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATER THIS AFTERNOON. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE US HIGHWAY 2 CORRIDOR ON SUNDAY. WIDESPREAD RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED AREA WIDE ON MONDAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY. THE CHANCE OF THUNDERSTORMS RETURNS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TM
In the hours before
Local storm report, Jun 28, 11:40 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1140 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HEAVY RAIN 12 E WILTON 47.16N 100.53W
06/28/2014 M1.75 INCH BURLEIGH ND PUBLIC
STORM TOTAL. RAINING STEADILY FOR THE LAST 3 HOURS.
JUST STARTED DRIZZLING. REPORT RELAYED VIA SOCIAL MEDIA.
&&
TMLocal storm report, Jun 28, 11:58 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 AM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HEAVY RAIN 7 SW LEFOR 46.61N 102.66W
06/28/2014 E2.00 INCH HETTINGER ND PUBLIC
STORM TOTAL SINCE 9 PM LAST NIGHT. REPORT RELAYED VIA
SOCIAL MEDIA.
&&
TMLocal storm report, Jun 28, 12:00 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HEAVY RAIN 9 S RICHARDTON 46.75N 102.31W
06/28/2014 M3.10 INCH STARK ND PUBLIC
STORM TOTAL. REPORT RELAYED VIA SOCIAL MEDIA.
&&
TMLocal storm report, Jun 28, 1:08 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
108 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 3 N HANNOVER 47.15N 101.43W
06/28/2014 M2.25 INCH OLIVER ND PUBLIC
STORM TOTAL. REPORT RELAYED VIA SOCIAL MEDIA.
&&
TMLocal storm report, Jun 28, 2:19 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
219 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HEAVY RAIN 2 S MINOT 48.20N 101.30W
06/28/2014 M1.57 INCH WARD ND PUBLIC
STORM TOTAL SINCE 8 AM CDT. REPORT RELAYED VIA SOCIAL
MEDIA.
&&
TMLocal storm report, Jun 28, 2:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN MINOT 48.23N 101.30W
06/28/2014 M1.88 INCH WARD ND CO-OP OBSERVER
STORM TOTAL SINCE 6 AM
&&
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:09 PM CDT | Special Weather Statement | BIS | Adams, Hettinger | 21 min |
| Jun 27, 7:32 PM CDT | Special Weather Statement | BIS | Adams, Hettinger | 28 min |
| Jun 27, 7:43 PM CDT | Areal Flood Advisory | BIS | Adams, Hettinger | 18 hr |
| Jun 27, 8:00 PM CDT | Special Weather Statement | BIS | Adams, Hettinger | 30 min |
| Jun 27, 8:36 PM CDT | Special Weather Statement | BIS | Hettinger | 24 min |
| Jun 27, 8:49 PM CDT | Special Weather Statement | BIS | Morton | 26 min |
| Jun 27, 9:16 PM CDT | Areal Flood Advisory | BIS | Grant, Sioux | 6 hr |
| Jun 27, 9:20 PM CDT | Special Weather Statement | BIS | Grant, Oliver | 40 min |
| Jun 27, 10:04 PM CDT | Special Weather Statement | BIS | Grant, Morton, Oliver | 41 min |
| Jun 27, 10:06 PM CDT | Areal Flood Advisory | BIS | Morton | 6 hr |
| Jun 27, 10:44 PM CDT | Areal Flood Advisory | BIS | Morton, Stark | 15 hr |
| Jun 28, 5:42 AM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, Mountrail | 15 hr |
| Jun 28, 6:53 AM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, Mercer, Stark | 9 hr |
| Jun 28, 8:26 AM CDT | Areal Flood Advisory | BIS | Grant, Morton, Sioux | 12 hr |
| Jun 28, 10:12 AM CDT | Areal Flood Advisory | BIS | Dunn, Grant, McLean, Mercer, Morton, Mountrail and 3 more | 11 hr |
| Jun 28, 11:21 AM CDT | Areal Flood Advisory | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 10 hr |
| Jun 28, 1:15 PM CDT | Areal Flood Advisory | BIS | Burleigh, McLean | 6 hr |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.